Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 93, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 4, 2011, 9:36 PM EDT. It took effect at Nov 4, 2011, 10:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 9:36 PM EDT (01:36 UTC)
- In effect from
- Nov 4, 2011, 10:00 PM EDT
- Expired
- Nov 5, 2011, 6:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
559 WHUS71 KOKX 050136 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 936 PM EDT FRI NOV 4 2011 ...ROUGH CONDITIONS ON THE OCEAN WATERS... ANZ350-353-355-051000- /O.CAN.KOKX.SC.Y.0092.000000T0000Z-111105T2200Z/ /O.NEW.KOKX.SC.Y.0093.111105T0200Z-111105T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 936 PM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * SEAS...3 TO 6 FEET. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...HAZARDOUS SEAS WILL PERSIST THROUGH SATURDAY. STRONGEST WINDS WILL OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-050245- /O.CAN.KOKX.SC.Y.0092.000000T0000Z-111105T0200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 936 PM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCCASIONAL GUSTS TO 25 KT ARE POSSIBLE THROUGH MIDNIGHT TONIGHT. $$ ANZ330-340-050245- /O.CAN.KOKX.SC.Y.0092.000000T0000Z-111105T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 936 PM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCCASIONAL GUSTS TO 25 KT ARE POSSIBLE THROUGH MIDNIGHT TONIGHT. $$
3 follow-up statements
608 WHUS71 KOKX 050733 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EDT SAT NOV 5 2011 ...ROUGH CONDITIONS ON THE OCEAN WATERS... ANZ350-353-355-052030- /O.CON.KOKX.SC.Y.0093.000000T0000Z-111105T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 AM EDT SAT NOV 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * SEAS...3 TO 6 FEET. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...WINDS WILL DIMINISH AND SEAS WILL SUBSIDE THROUGH THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
838 WHUS71 KOKX 051901 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 301 PM EDT SAT NOV 5 2011 ...ROUGH CONDITIONS ON THE OCEAN WATERS DIMINISHING THIS EVENING... ANZ350-353-355-052200- /O.CON.KOKX.SC.Y.0093.000000T0000Z-111105T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 301 PM EDT SAT NOV 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * SEAS...3 TO 5 FEET. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * TIMING...WINDS WILL DIMINISH LATE THIS AFTERNOON AND SEAS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
809 WHUS71 KOKX 052155 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 555 PM EDT SAT NOV 5 2011 ...IMPROVING CONDITIONS ON THE OCEAN WATERS TONIGHT... ANZ350-353-355-052300- /O.EXP.KOKX.SC.Y.0093.000000T0000Z-111105T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 555 PM EDT SAT NOV 5 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... SEAS HAVE FALLEN BELOW 5 FT AND ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 8:07 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 4, 8:07 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
807 PM EDT FRI NOV 4 2011
.SYNOPSIS...
HIGH PRESSURE BUILDS TOWARD THE AREA TONIGHT AND SATURDAY. THIS
HIGH PRESSURE PERSISTS OVER THE REGION SUNDAY THROUGH
TUESDAY...THEN MOVES OFFSHORE WEDNESDAY. A COLD FRONT APPROACHES
FROM THE WEST LATE IN THE WEEK WHILE LOW PRESSURE DEVELOPS ALONG
THE MID-ATLANTIC COAST.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
2330Z UPDATE...FCST ON TRACK. WILL MAKE SOME MINOR ADJUSTMENTS TO
HOURLY GRIDS BASED ON LATEST OBS. WITH CLEARING SKIES AND
DIMINISHING WINDS...RADIATIONAL COOLING IS EXPECTED TO BEGIN
WITHIN THE NEXT HOUR OR SO...AND TEMPS IN OUTLYING AREAS MAY DROP
OFF FAIRLY QUICKLY.
OTHERWISE...NORTHERN STREAM TROUGH EXITS TO THE
NORTHEAST...ALLOWING FOR RIDGE TO BUILD. SOUTHERN STREAM CLOSED
LOW SETTLES OFF THE SOUTHEAST COAST.
COLD AIR ADVECTION ENDS TONIGHT...WITH MIXING ENDING LATER THIS
EVENING AS BOUNDARY LAYER COOLS. CLEAR SKIES TONIGHT...WITH CHILLY
TEMPS ANTICIPATED. A LARGE VARIATION IN OVERNIGHT MINIMUM TEMPS IS
EXPECTED DUE TO DECOUPLING. WILL LEAN TOWARD A MOS BLEND...WITH
GENERALLY BELOW SEASONAL READINGS ANTICIPATED.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
DRY WITH CLEAR SKIES. BUILDING RIDGE THE MAIN STORY. MOS CLOSE AND
ACCEPTED...GENERALLY A FEW DEGREES BELOW NORMAL LEVELS.
ANY MORNING GUSTS WILL GIVE WAY TO LIGHTENING WINDS AS THE PRESSURE
GRADIENT RELAXES WITH THE APPROACH OF SFC HIGH PRESSURE.
ANOTHER CHILLY NIGHT EXPECTED SATURDAY NIGHT WITH CLEAR SKIES AND
LIGHT WINDS ALLOWING FOR GOOD RADIATIONAL COOLING CONDITIONS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING CONTINUE SUNDAY AND
MONDAY WITH GENERALLY QUIET WEATHER AND LITTLE CLOUD COVER THROUGH
THE PERIOD. NAM SUGGESTS A POSSIBLE ISOLATED SHOWER OR SNOW FLURRIES
OVER WESTERN PORTIONS OF THE FORECAST AREA SUNDAY NIGHT WITH WEAK
SHORTWAVE TROUGHING OVER THE REGION...BUT CHANCE ARE TOO SLIM FOR
SLIGHT CHANCE POPS AT THIS TIME. MAV/MET GUIDANCE WERE IN GOOD
AGREEMENT FOR TEMPS...WITH HIGHS IN THE LOW TO MID 50S SUNDAY. GOOD
RADIATIONAL COOLING CONDITIONS SUNDAY NIGHT SUPPORT LOW TEMPS
DROPPING INTO THE LOW 30S OVER NORTHERN INTERIOR SECTIONS. LOWS NEAR
NYC WILL BE IN THE LOW TO MID 40S. WARM AIR ADVECTION DEVELOPS
MONDAY WITH SOUTHWESTERLY FLOW AND RISING THICKNESS UNDER THE
APPROACHING UPPER LEVEL RIDGE. THIS WILL SUPPORT HIGHS IN THE LOW
60S ACROSS THE REGION.
UPPER RIDGE MOVES OFFSHORE MIDWEEK WHILE THE SURFACE HIGH TRANSLATES
NEWD INTO NEW ENGLAND AND THE MARITIMES. AN UPPER TROUGH AND SURFACE
COLD FRONT WILL APPROACH FROM THE WEST AND SOUTHWEST. LOW PRESSURE IS
EXPECTED TO DEVELOP ALONG THIS FRONT NEAR THE MID-ATLANTIC COAST AND
MOVE NORTHWARD ACROSS THE AREA LATE IN THE WEEK. 12Z GFS/ECMWF AGREE
ON THIS SCENARIO...WITH GFS BEING 6-12 HOURS FASTER IN TIMING.
FORECAST KEEPS DRY WEATHER IN TUESDAY THROUGH WEDNESDAY...THEN
SLIGHT CHANCE TO CHANCE POPS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS
THE LOW MOVES ACROSS THE REGION AND INTO NEW ENGLAND. ALL PRECIP IS
EXPECTED TO BE IN THE FORM OF RAIN MOST OF THIS PERIOD...WITH THE
ONLY EXCEPTION BEING SOME POSSIBLE LINGERING LIGHT SNOW OVER THE
LOWER HUDSON VALLEY AND INTERIOR CONNECTICUT LATE FRIDAY NIGHT AS
COLD AIR FILTERS INTO THE REGION BEHIND THE DEPARTING LOW.
TEMPS EXPECTED TO RUN AROUND 5 DEGREES ABOVE NORMAL TUESDAY THROUGH
THURSDAY...THEN NEAR NORMAL FRIDAY WITH A COOLER AIRMASS.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR.
WINDS GRADUALLY SUBSIDING LATE THIS EVENING AS HIGH PRESSURE
BUILDS INTO THE REGION. OCCASIONAL GUSTS POSSIBLE...MAINLY AT
CITY TERMINALS...THROUGH AROUND MIDNIGHT. LIGHT TO MODERATE NNE
FLOW OVERNIGHT THROUGH SATURDAY MORNING...BECOMING LIGHT AND
VARIABLE LATE SAT AS HIGH PRESSURE MOVES OVERHEAD.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...
SAT NIGHT-TUE...VFR.
WED...CHANCE OF SUB-VFR CEILINGS LATE DAY.
&&
.MARINE...
TIGHT PRESSURE GRADIENT IN PLACE TONIGHT AS WATERS REMAIN BETWEEN
BUILDING HIGH PRESSURE TO THE NORTHWEST AND THE COLD FRONT/SFC LOW WELL
TO THE SOUTH AND EAST. SMALL CRAFT ADVISORY CONDITIONS CONTINUE
TONIGHT...EXCEPT WESTERN OR SHELTERED WATERS WHICH SHOULD SEE WINDS
ABATE BELOW SMALL CRAFT LEVELS LATER THIS EVENING. OVER THE OPEN
OCEAN WATERS...AND POSSIBLY LONG ISLAND SOUND...AN OCCASIONAL GUST
TO GALE FORCE IS CERTAINLY POSSIBLE THIS EVENING. HOWEVER...DO NOT
EXPECT FREQUENCY OR DURATION FOR AN UPGRADE TO GALES AT THIS TIME.
WINDS CONTINUE TO DIMINISH ALL WATERS SATURDAY AS THE CENTER OF HIGH
PRESSURE NEARS.
ROUGH SEAS TONIGHT SLOWLY IMPROVE AS THE WINDS RELAX SATURDAY.
LINGERING SWELL COULD KEEP SEAS ABOVE SCA LEVELS THOUGH OVER THE
OCEAN WATERS INTO SAT NIGHT.
SUB-SCA CONDITIONS EXPECTED SUNDAY THROUGH TUESDAY NIGHT WITH HIGH
PRESSURE OVER THE REGION. SEAS MAY BUILD TO 5 FT BY WEDNESDAY UNDER
LONG PERIOD EASTERLY SWELLS AS THE HIGH MOVES INTO NEW ENGLAND. WIND
GUSTS MAY ALSO REACH SCA-LEVELS LATE IN THE WEEK AS LOW PRESSURE
MOVES THROUGH THE WATERS.
&&
.HYDROLOGY...
DRY THROUGH THE MIDDLE OF NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ335-
338-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-340.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...PW
NEAR TERM...MPS/PW
SHORT TERM...PW
LONG TERM...KCS
AVIATION...
MARINE...KCS/PW
HYDROLOGY...PWHazardous weather outlook, Nov 4, 4:13 AM EDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 413 AM EDT FRI NOV 4 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-050815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 413 AM EDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-050815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 413 AM EDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.